Tennessee, 2004Flash Flood in Tennessee, June 14, 2004
June 14, 2004 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 14, 2:26 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 14, 2:26 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CDT MON JUN 14 2004
.DISCUSSION...
SCT TO ISOLD THUNDERSTORMS CONTINUING TO DEVELOP THIS AFTN ACRS THE
AREA IN FAIRLY UNSTABLE ENVIRONMENT. CAPES ARE 2500-3000 J/KG AND A
SEVERE STORM WILL BE POSSIBLE INTO THE EARLY EVENING WITH HAIL
BEING THE MAIN THREAT.
UPPER LOW OVR TX WITH STRONG HIGH PRESSURE RIDGE OVER THE SE U.S.
THIS AFTN. TROPICAL DISTURBANCE CURRENTLY LOCATED ALONG THE GULF
COAST WITH SCT TO NUMEROUS THUNDERSTORMS ACROSS THE REGION. EXPECT
THIS DISTURBANCE TO MOVE INLAND INTO AR ON TUE. DEEP SOUTHERLY FLOW
WILL DEVELOP ACROSS THE REGION AND BRING PLENTY OF MOISTURE
NORTHWARD. EXPECT A BAND OF NUMEROUS SHOWERS AND THUNDERSTORMS TO
MOVE INTO NRN MS TONIGHT AND NORTHWARD THROUGH THE MID SOUTH ON TUE.
BY WED MAIN UPPER TROF ENCROACHES ON THE AREA.. DEEP MOISTURE IN
PLACE WILL LEAD TO MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY WRN
HALF. THIS UPPER SYSTEM WEAKENS ACROSS THE AREA ON THU AS A
COLD FRONT APPROACHES FROM THE NW. EXPECT THIS FRONT TO STALL
SOMEWHERE OVER THE REGION LATE THIS WEEK WITH ZONAL FLOW ALOFT. GFS
BRINGS ANOTHER FRONT THROUGH DURING THE WEEKEND. UNCLEAR WHETHER
THESE FRONTS WILL EVER MAKE IT THROUGH SO WILL CONT TO HEDGE WITH
LOW POPS AND SEASONABLE TEMPS.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
SJM
Hazardous weather outlook, Jun 14, 2:36 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT MON JUN 14 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-151000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
336 PM CDT MON JUN 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP ACROSS THE MID SOUTH LATE INTO THE EARLY EVENING HOURS. A
FEW STORMS MAY BE SEVERE WITH PENNY SIZE HAIL...ESPECIALLY ACROSS
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE.
THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH MISSISSIPPI
TONIGHT AS A TROPICAL DISTURBANCE MOVES INTO LOUISIANA FROM THE GULF
OF MEXICO.
.DAYS TWO THROUGH SEVEN...
A TROPICAL DISTURBANCE WILL MOVE INTO THE ARKLATEX REGION TUESDAY
AND WEDNESDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE MIDSOUTH TUESDAY AND
WEDNESDAY. IN ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND
UNSTABLE MUCH OF THIS WEEK RESULTING IN A CONTINUED DAILY CHANCE OF
THUNDERSTORMS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SJM
Flash Flood, Shelby
- When
- June 14, 3:40 PM CST to 4:45 PM CST
- Where
- Shelby County, Memphis
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Many streets in downtown Memphis were flooded. Several cars were stalled.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 14, 2004$547,000 · 61 kt wind · 29 events
- Flash Flood and Hail in Kansas, June 14 to 15, 2004$1.4 million · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 14, 2004$1.3 million · 1 in hail · 3 events
- Flash Flood and Flood in Ohio, June 14 to 15, 2004$1.2 million · 2 events
- Damaging Winds in Pennsylvania, June 14, 2004$800,000 · 65 kt wind · 2 events
- Flooding in Ohio, June 14 to 15, 2004$200,000 · 2 events
- Lightning Strike in New York, June 14, 2004$200,000 · 1 event
- Hail and Damaging Winds in Kansas, June 14 to 15, 2004$100,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Michigan, June 14, 2004$90,000 · 1 in hail · 7 events
- Flood in Pennsylvania, June 14, 2004$100,000 · 1 event
- Flood in Virginia, June 14, 2004$100,000 · 1 event
- Hail in Kansas, June 14, 2004$72,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406053.